Alert archive / Texas / Heat Advisories in 2016
Heat Advisory 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Aug 11, 2016, 4:17 AM CDT for 21 counties in Texas. It took effect at Aug 11, 2016, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 4:17 AM CDT (09:17 UTC)
- In effect from
- Aug 11, 2016, 1:00 PM CDT
- Expired
- Aug 11, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
All 21 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
409 WWUS74 KEWX 110917 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 AM CDT THU AUG 11 2016 TXZ173-191>194-204>209-217>225-228-111730- /O.NEW.KEWX.HT.Y.0007.160811T1800Z-160812T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 417 AM CDT THU AUG 11 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TEMPERATURE...AFTERNOON HIGHS REACHING THE UPPER 90S TO 106 WITH HEAT INDICES AS HIGH AS 112 DEGREES. * IMPACTS...PROLONGED ACTIVITY OUTDOORS ESPECIALLY IN DIRECT SUNLIGHT COULD LEAD TO HEAT ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ TB3
1 follow-up statement
846 WWUS74 KEWX 120101 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 801 PM CDT THU AUG 11 2016 TXZ173-191>194-204>209-217>225-228-120215- /O.EXP.KEWX.HT.Y.0007.000000T0000Z-160812T0100Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE- CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 801 PM CDT THU AUG 11 2016 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM CDT. HEAT INDICES ARE BELOW AND WILL CONTINUE TO DROP BELOW HEAT ADVISORY CRITERIA OF 108 DEGREES ALONG AND EAST OF INTERSTATE 35 AND 110 DEGREES ALONG THE RIO GRANDE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 11, 4:17 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 11, 4:17 AM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 417 AM CDT THU AUG 11 2016 .SHORT TERM (Today through Friday)... A continued theme of high pressure and hot conditions will prevail again today. Only difference in the forecast today versus yesterday is the approach of some cloud cover from the east due to the westward moving low pressure system over the southern Mississippi Valley. This probably won't do much to stop heating but could delay slightly the mixing out of moisture in the morning. However, even one or two degrees of dewpoint would push heat indices well into the 108 range this afternoon as some isolated spots yesterday were able to reach 112 even. Therefore, went ahead with another heat advisory for the same area and duration as yesterday as that seemed to verify quite well. Was toying with the idea of delaying the advisory onset until 2PM but kept 1 PM since highs are expected to be a degree or so higher across the board today and heat indices may also be a bit ahead of schedule from yesterday. While Friday temps are expected to still be in the triple digits across much of the CWA, the difference will be lower dewpoints. This will keep heat indices right at the advisory threshold for many locations. At the current time...it does appear another advisory issuance may be needed Friday afternoon as well, but possibly more confined to counties east of the 35 corridor and south of HWY 90. && .LONG TERM (Friday Night through Wednesday)... Over the weekend, the moist H5 trough from the gulf will come onshore and move northwest into Central Texas by Sunday. Also...a weak frontal boundary will push into the central part of the state due to weak H5 troughing in the north-central US. Moisture will be more than plentiful as PWATs well over 2 inches are being advertised. The question will be lifting. However...with the stalled boundary situated across the northern periphery of the CWA...a decent 20 kt LLJ on the right side of the 850 mb low center in proximity to the I-35 corridor and instability above 1000 j/kg Sunday afternoon...certainly think that locally heavy rainfall is a possibility. Precipitation efficiency analysis highlights an area from Kerrville east and north where heaviest rain potential would exist, but expect with outflow interactions focusing lift at isolated spots, locally heavy rain will be a possibility across much of the CWA Sunday through Monday. This suite of model runs maintain QPF over the area throughout the extended period. With the high levels of moisture situated across the area throughout the week, would expect increased cloud cover and afternoon convection each day through the week. While the cloud cover should bring high temps down to more normal values, RH values may stay up and result in muggy afternoons. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 103 79 103 79 100 / 0 0 0 - 30 Austin Bergstrom Intl Airport 101 77 101 77 99 / 0 0 0 0 20 New Braunfels Muni Airport 103 77 102 76 101 / 0 0 0 0 20 Burnet Muni Airport 100 78 101 77 98 / 0 0 0 10 30 Del Rio Intl Airport 104 80 105 80 102 / - - - - 20 Georgetown Muni Airport 100 81 101 80 98 / 0 0 0 10 30 Hondo Muni Airport 101 76 102 77 100 / 0 0 0 0 10 San Marcos Muni Airport 101 78 101 77 99 / 0 0 0 0 20 La Grange - Fayette Regional 100 79 102 79 99 / 10 0 0 - 20 San Antonio Intl Airport 100 80 101 79 99 / 0 0 0 0 20 Stinson Muni Airport 104 79 103 78 101 / 0 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for the following counties: Atascosa...Bastrop...Bexar...Caldwell... Comal...De Witt...Dimmit...Fayette...Frio...Gonzales...Guadalupe... Hays...Karnes...Lavaca...Lee...Maverick...Medina...Travis... Williamson...Wilson...Zavala. && Mesoscale/Aviation...04 Synoptic/Grids...TB3
Hazardous weather outlook, Aug 10, 8:09 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 809 PM CDT WED AUG 10 2016 TXZ171>173-183>194-202>209-217>225-228-120115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 809 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED HEAT INDICES OF 104 TO 109 DEGREES ARE POSSIBLE EACH AFTERNOON MAINLY ALONG AND EAST OF I-35. A HEAT ADVISORY IS LIKELY TO BE ISSUED FOR THURSDAY ALONG AND EAST OF INTERSTATE 35 FOR MUCH OF THE AFTERNOON AND EARLY EVENING HOURS. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE EACH AFTERNOON THROUGH SUNDAY ACROSS THE RIO GRANDE PLAINS AND PARTS OF THE EDWARDS PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.